MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Inflammation/ Irritation (4545)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per rep on (b)(6) 2022 the customer stated that the patient came back in with indurated skin lesions.They wonder if the paclitaxel might be responsible for this.Leg angiogram with paclitaxel stent placement patient outcome: 6.3.1.1 did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.6.3.1.3 did the patient require any additional procedures due to this occurrence? no.If yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? possibly.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? possibly.Please specify adverse effects and provide details.Indurated skin lesions.Additional info: 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no? no.3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no? yes.3.62 were there any issues with flushing of the device? n/a, yes, no? no.3.63 details of the access sheath used (name, fr size,length)? g44154, lot #: 14813607.3.64 details of the wire guide used (name, diameter, hyrdophyllic)?.035, not cook, not hydrophilic.3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other? contralateral.Please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no? no.3.66 what was the target location for the stent? left sfa.3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other? entire sfa.Please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no? no.3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no? n/a.3.70 did the stent delivery system cross the target location? n/a, yes, no? yes.3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no? yes.3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other? no.If other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no? no.3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no? no.3.75 was resistance encountered when deploying the stent? n/a, yes, no? no.3.76 how did the physician deal with any resistance encountered? no resistance.3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no? yes.3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other? no.If other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no? yes.3.80 did any portion of the device break off? n/a, yes, no? no.If yes, please state what part: 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal? n/a.3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no? unkr.3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no? no.3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no? it rotated freely and the stents deployed.If yes, was the stent partially deployed? n/a, yes, no? n/a.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed.3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no? n/a.3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no? no.3.87 please advise if and when any damage was observed on the.N/a.3.87.1 wireguide n/a, yes, no? n/a.Prior to use, during use, post procedure.3.87.2 delivery system n/a, yes, no? no.Prior to use, during use, post prcedure.If yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? none.3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day? none.3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no? no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma # (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 31-jan-23.
 
Additional Manufacturer Narrative
Device evaluation the zisv6-35-125-6-120-ptx device of lot number c1943829 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.3 complaints were raised to capture the presence of indurated skin lesions that occurred on the patient after the procedure.3 different stents were used in the procedure and are captured under the individual pr¿s.Lab evaluation the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is no evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use states the following: ¿the safety and effectiveness of implanting multiple zilver ptx drug-eluting peripheral stents with a total drug coating quantity of greater than 3 mg paclitaxel (ie., an additive stent length greater than 160mm per limb) has not been established¿.¿persons with allergic reactions to nitinol, or its components, nickel and titanium, may suffer an allergic reaction to this implant.¿ ¿persons allergic to paclitaxel or structurally-related compounds may suffer an allergic reaction to this implant.¿ in addition, as per instruction for use, potential adverse events associated with the placement of this device include the following: - allergic reaction to anticoagulant and/or antithrombotic therapy or contrast medium - allergic reaction to nitinol - hypersensitivity reactions also, allergic/immunologic reaction to the drug coating is listed in the potential adverse events.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to a possible allergic relation to nickel.As per medical advisor, ¿i would presume that this issue of ¿indurated skin lesions¿ was likely related to allergic reaction to nickel rather than paclitaxel coated on stent.Indurated skin lesions does occur with paclitaxel treatment, however it is via iv injection by which significant higher dosage of paclitaxel comparing to ptx stent is administrated to patient.Total dose of ptx implanted was 3.649mg which exceeded 3mg ptx, but it was not likely that the extra 0.649mg would have caused the indurated skin lesions¿.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not require any additional procedures or was not hospitalized due to this occurrence.The physician has stated that the patient has not been seen since the initial appointment when the lesions were found.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15596433
Report Number3001845648-2022-00701
Device Sequence Number16678204
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)240401(10)C1943829
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1943829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/16/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale